Page 1 of 1
by trulyblue - June 20, 2008
Hi, Karen! My name is Donna. I am 52 years old and have been diagnosed with vaginal and vulvar dysplasia, as well as the lichen sclerosis previously spoken of in this message discussion. Although I have not used Aldara, my Effudex treatment sounds very similar ..... created open sores, burning, and escruciating pain. I am fair complected, strawberry blonde hair .... well, before coloring to hide gray (HA!) ... and freckles. My gyn/onc prescribed Lidocaine, which numbs the area and stops itching. This is applied topically as needed. He also suggested Diaparene as a protective agent. Who would have ever thought I would be buying Diaparene at age 52, let alone to use on myself. Both of these did help, but there was still pain. I had so many sores after the first three treatments that I had to stop for a month. In any event, I return on 7/14 to see if the treatment worked, and if not, what is the next step. I am scared and already frustrated with the pain from my treatment. Reading about treatments for this disease is very, very scary and stressful. Thanks to everyone who shares on this forum. I makes me feel I'm not alone.
by trulyblue - May 30, 2008
I am so glad that you have the 6-month reprieve! I'll be waiting to hear about your next visit.
I use a steriod cream for the LS in between treatments, as well as lidocaine for pain and itching from the Effudex treatments, in between treatments. I also use a diaper cream to protect areas from burning. OUCH!!!! I have 2 treatments left. My next appointment is July 14th to see if it worked. I'm keeping my fingers crossed.
by trulyblue - May 29, 2008
On 4/12/2008 trulyblue wrote:I have been diagnosed with mild vaginal and vulvar dysplasia which is multifocal. I also have lichen sclerosis. Even though my dysplasia is mild, because of the multiple locations, the gyn/onc is treating me with Effudex. OMG!!! Talk about painful! I only did 3 treatments, and the pain was almost unbearable. I returned to the gyn/onc for a checkup and I explained that I had not done a treatment in 10 days. I apparently had a lot of escoriation and ulcers both vaginally and vulvar. I am not to begin treatments again for other 2 weeks. The doctor prescribed lidocaine for the pain/itching, as well as suggested I use Desitine for protection. My question is: Is this much pain common? Will it get better with continued treatments, or is this pain I will have to live with until my 12th treatment in early June? I appreciate your input.
Hi, Carol! Sorry it took so long to respond. I did continue the Effudex treatments. The doctor lessened the amount of Effudex in half and also lenthened the time within application, so it is not as bad. However, I am spotting vaginally now and perhaps in my vulva. I have very deep pain occasionally in my vulva. I'm not sure what that is about. Treatments are at bedtime, and the next day, I feel completely exhausted with abdominal and vulvar pain. I'm not sure why that occurs. I just know it does. I have three more treatments. Then I wait six weeks. I go back July 14th to see if it worked. I'm just very glad right now I am on summer break so I can rest. I feel very tired. However, apparently after 50 one falls apart, because I am now being checked for diabetes. I was healthy a couple of years ago. It is very frustrating to have all of this at once. Thank you for your inquiry. I will post further as time goes by. I have another treatment tonight. Take care ....
by trulyblue - April 12, 2008
by trulyblue - April 11, 2008
We care about your feedback. Let us know how we can improve your CancerCompass experience.